Hail, Platte
- When
- May 20, 4:05 PM MST to 4:08 PM MST
- Where
- Platte County, Wheatland
- Measured
- 1 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 42.050, -104.967
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at May 20, 1:14 PM MST, 2 hours 51 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 214 PM MDT THU MAY 20 2004 .SHORT TERM...MAIN CONCERNS IN THE SHORT TERM ARE CHANCE OF THUNDERSTORMS AND SEVERE POTENTIAL THIS EVENING. WINDS HAVE GRADUALLY BEEN SHIFTING AROUND TO MORE OF A SOUTHEAST DIRECTION ACROSS THE SOUTHERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING PLAINS. THINGS STILL FAIRLY QUIET WITH LIS STILL MARGINALLY ABOVE ZERO. MM5...WRF AND MESO-ETA SUGGESTING ANY STRONG CONVECTION WOULD OCCUR LATER IN THE EVENING...AND THEN MAINLY IN THE FAR SOUTHERN NEBRASKA PANHANDLE WHERE CAPES ARE FORECAST TO BE HIGHEST. CONSIDERED MENTIONING SOME FOG OR LOW CLOUDS SOUTHERN PANHANDLE...BUT THINK WINDS SHOULD BE ENOUGH TO PREVENT FOG AND DRYING EVENTUALLY WORKS ITS WAY ACROSS THE PANHANDLE LATE. THE LOWER DEWPOINTS AND MORE WESTERLY WINDS SHOULD RESULT IN WARMER TEMPS WITH LITTLE CHANCE OF RAIN. .LONG TERM...TROUGHINESS OVER THE WESTERN U.S. WILL CONTINUE INTO EARLY NEXT WEEK LEAVING THE CWA UNDER A SOUTHWEST FLOW ALOFT. A COLD FRONT PLUNGES SOUTH ALONG THE EAST SLOPES OF THE ROCKIES...BUT STALLS IN CENTRAL WYOMING ON MONDAY AND TUESDAY. AFTERNOON HEATING WILL DESTABILIZE THE ATMOSPHERE SOUTH OF THE FRONT...SO DIURNAL THUNDERSTORMS REMAIN IN THE FORECAST. MODELS AGREE IN SPLITTING THE UPPER FLOW FROM TUESDAY NIGHT ONWARD WITH A LOW DIVING SOUTHWEST TOWARDS THE CALIFORNIA COAST AND A JET STREAM RUNNING FROM SOUTHWEST CANADA TO THE CENTRAL GREAT PLAINS. THIS RESULTS IN FAIRLY QUIET WEATHER FOR THE REGION. .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. BANN/POMEROY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1055 AM MDT THU MAY 20 2004 NEZ001>003-019>021-054-055-WYZ059>070-211145- BANNER-BOX BUTTE-CHEYENNE-CHEYENNE FOOTHILLS-CONVERSE-DAWES-GOSHEN- KIMBALL-LARAMIE RANGE-LARAMIE VALLEY-MORRILL-NIOBRARA-NORTH CARBON- NORTH LARAMIE RANGE-PINE BLUFFS-PLATTE-SCOTTS BLUFF-SIOUX- SNOWY RANGE-SOUTHWEST CARBON- INCLUDING THE CITIES OF...ALLIANCE...CHADRON...CHEYENNE...DOUGLAS... KIMBALL...LARAMIE...LUSK...RAWLINS...SCOTTSBLUFF...SIDNEY... TORRINGTON AND WHEATLAND 1055 AM MDT THU MAY 20 2004 .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS...A FEW OF WHICH MAY BE SEVERE...WILL DEVELOP DURING THE LATE AFTERNOON AND EVENING FROM THE LARAMIE RANGE EASTWARD ACROSS THE SOUTHERN NEBRASKA PANHANDLE. THUNDERSTORMS SHOULD FIRST DEVELOP OVER OR NEAR THE LARAMIE RANGE LATE IN THE AFTERNOON...THEN INTENSIFY AS THEY MOVE OVER THE PLAINS IN THE EVENING. THERE WILL BE WIDELY SCATTERED THUNDERSTORMS OVER THE REST OF SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE FROM THIS AFTERNOON IN TO THE EARLY-MORNING HOURS ON FRIDAY MORNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY DRY WEATHER IS EXPECTED OVER MOST OF THE REGION FRIDAY AND SUNDAY WITH ONLY ISOLATED LATE DAY THUNDERSTORMS OVER THE NORTHERN NEBRASKA PANHANDLE. SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR SATURDAY AND AGAIN MONDAY AND TUESDAY BEFORE DRY CONDITIONS MOVE IN WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED IN FAR SOUTHEAST WYOMING LATE THIS AFTERNOON OR THIS EVENING. SPOTTER ACTIVATION MAY BE NEEDED IN THE SOUTHERN NEBRASKA PANHANDLE THIS EVENING. BANN
The Cheyenne radar (KCYS), 101 km away, was scanning. The volume nearest the first event began at 23:04 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2004Every state in 2004This day in weather historyWarnings in Wyoming, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5404200.